# SDR 2011FA0000187

- Difficulty date: March 21, 2011
- Submitted: March 21, 2011
- Operation: General aviation
- Aircraft: N955TS
- Make and model: Schler ASK21
- Aircraft serial: 21815
- Aircraft time: 800 hours, 2,000 cycles
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Interlock
- Part number: AS21CAN120
- Condition: Grooved
- Location: Canopy
- Part time: 800 hours, 2,000 cycles
- Stage of operation: TO
- How discovered: C
- Nature of condition: D
- Precautionary procedure: C

## Discrepancy

CANOPY INTERLOCKS ARE FABRICATED FROM A NYLON OR DELRON SYNTHETIC MATERIAL THAT BECAME WORN IN AN UNSEEN LOCATION.  THE WEAR IS FROM THE FORWARD CANOPY METAL LOCKING ROD CONTINUOUSLY PUSHING OVER THE PLASTIC INTERLOCK.  THE WORN INTERLOCK EVENTUALLY DID NOT ALLOW THE REAR CANOPY LOCKING ROD TO ENGAGE INTO IT'S LOCKED POSITION.  DURING TAKEOFF, THE AERODYNAMIC FORCES PULLED THE CANOPY OPEN AND BLEW OUT THE PLEXIGLASS AND BENT THE CANOPY SUPPORT STRUCTURE.  CHECKED OTHER TWO AIRCRAFT OF SAME TYPE AND BOTH SHOWED THE SAME WEAR AND DEFECT.  SUGGEST INTERLOCK PART BE MADE FROM A MORE RESILIENT MATERIAL.
